MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X80; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X80; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727980
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient operated with expedium 5.5 ca 1 year ago.The rod had slipped out of the patient, leaving the construction not satisfying.Patient was fine for the first months after first surgery.Then after a while he got more back problem again.Reoperation shows that some of the sets screw on the distal part of the construction was not that hard to open(seemed like they where not as tight as they should be, final tightening was done by doctors during surgery first time).On the right side the rod was just inside the distal screw, almost on it-s way out as well.Construction was from l2 to s1 with ilium screws bilat.The one ilium screw the whole tulip just had loosen from it screw and was hanging on the rod, without being on the screw itself.During surgery (today) they where tapping with a 10 mm tap before putting in 10x80 viper cortical fix screw in the old ilium fixation (they took out 9x80) the two polyaxial screw driver broke , and the viper screwdriver.The viper part got stuck in the screw while it was half way in the bone, they tried to take i out, but with no luck, leaving it to no other chose than saw of the part that was outside the bone, leaving the rest in the patient.Then they took a exp verse below that (8x80) with success.Final tightening after rod insertion.Some of the sets screws that was taken out had some marks on them.I am sending in all materials from surgery, and was in patient from surgery number 1 as well.Patient consequence? unknown.Patient consequence description: longer surgery, reoperation from first surgery.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The tulip head and screw shank were returned.The flex ball was not returned.The returned tulip head features surface markings.It is likely that the flex ball fractured.This would allow the saddle and tulip head to separate from the screw shank.The flex ball in the screw may have broken if enough force was applied to it.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the tulip head, saddle, and screw head separating cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the polyaxial screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).

Brand Name
MIS TI CFX FEN POLY 9X80
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8185914
Report Number1526439-2018-51169
Device Sequence Number16505649
Product Code PML
UDI-Device Identifier10705034282961
UDI-Public(01)10705034282961
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727980
Device Catalogue Number186727980
Device Lot NumberAVFDR7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/09/2019
02/27/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/28/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1